Alert archive / Wisconsin / River Flood Watches in 2016

River Flood Watch 2, NWS Milwaukee, WI

March 31, 2016Kenosha County, Wisconsin; Lake County, Illinois

NWS Milwaukee, WI issued this river flood watch at Mar 31, 2016, 9:37 PM CDT for Kenosha County, Wisconsin; Lake County, Illinois. It took effect at Apr 1, 2016, 3:00 PM CDT. It was in force for 58 hr.

The area

The outline as issued.

The facts

Issued
Mar 31, 2016, 9:37 PM CDT (02:37 UTC)
In effect from
Apr 1, 2016, 3:00 PM CDT
Expired
Apr 4, 2016, 1:00 AM CDT
In force
58 hr
Issued by
NWS Milwaukee, WI
Area
Storm-based polygon
Flood severity
None

Counties Lake County, IL, Kenosha County, WI

The radar

The Milwaukee radar (KMKX), 54 km from the middle of the area, began a volume at 02:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Fox River near New Munster (NMSW3).

Action stage
10 ft
Minor stage
11 ft
Moderate stage
13 ft
Major stage
14 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 05545750, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

522 
WGUS63 KMKX 010237
FFAMKX

Urgent-Immediate Broadcast Requested
FLOOD WATCH
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
937 PM CDT THU MAR 31 2016

...The National Weather Service in Sullivan has issued a Flood Watch 
for the following rivers in Illinois...Wisconsin

  Fox River Near New Munster affecting Lake and Kenosha Counties


&& 

ILZ006-WIZ072-010837-
/O.NEW.KMKX.FL.A.0002.160401T2000Z-160404T0600Z/
/NMSW3.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
937 PM CDT THU MAR 31 2016

The National Weather Service in Milwaukee/Sullivan has issued a
* Flood Watch for
  The Fox River Near New Munster
* from Friday afternoon to late Sunday night.
* At  9:00 PM Thursday the stage was 9.6 feet.
* Minor flooding is possible.
* Flood stage is 11.0 feet.
* Forecast...Flood stage may be reached by Friday afternoon.

&&
 
LAT...LON 4262 8832 4262 8813 4252 8812 4245 8810
      4245 8827 4255 8825

$$

&&

River forecasts are available for some but not all river gaging
locations. The 7 day river forecast takes into account past
precipitation...soil moisture conditions etc..and predicted 
future 24 hour basin-average precipitation.
 
(stages in ft.)        Bank-      Latest         Forecast stages
-               Flood  full      observed        ...for 7 pm...
Location       stage  stage    stage/time       Fri  Sat  Sun  Mon
New Munster     11.0  10.0   9.56 09 PM 03/31  11.2 11.5 11.0 10.4

-                   Highest      24 hour change
-                   observed     in river stage
-                   stage in      (ft.) up to      Highest stage
-                   the last    latest observed     forecast in
-                   7 days          stage           next 7 days
New Munster      9.82  09 PM 03/25    0.65      11.50 07 AM 04/02

Below is predicted precipitation information in 6 hour increments
for the listed sites. This information is updated twice daily-morning
and evening. Precipitation prediction is for 48 hours into the future
from September through February and for 24 hours into the future from
March through August.

New Munster: 6 pm-midn  Thu Mar 31  0.00
New Munster: midn-6 am  Fri Apr 01  0.00
New Munster: 6 am-noon  Fri Apr 01  0.00
New Munster: noon-6 pm  Fri Apr 01  0.04
1 follow-up statement
533 
WGUS63 KMKX 010940
FFAMKX

Urgent-Immediate Broadcast Requested
FLOOD WATCH
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
440 AM CDT FRI APR 1 2016

...The Flood Watch is cancelled for the following rivers in 
Illinois...Wisconsin...
 
  Fox River Near New Munster affecting Lake and Kenosha Counties
 
&& 

ILZ006-WIZ072-011010-
/O.CAN.KMKX.FL.A.0002.160401T2000Z-160404T0600Z/
/NMSW3.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
440 AM CDT FRI APR 1 2016

The Flood Watch is cancelled for
  The Fox River Near New Munster
* At  4:00 AM Friday the stage was 10.0 feet.
* Forecast...The river is forecast to reach a maximum stage of 11.5 
  feet by tomorrow morning.

&&
 
LAT...LON 4262 8832 4262 8813 4252 8812 4245 8810
      4245 8827 4255 8825

$$

&& 

River forecasts are available for some but not all river gaging
locations. The 7 day river forecast takes into account past
precipitation...soil moisture conditions etc..and predicted
future 48 hour basin-average precipitation.
 
(stages in ft.)        Bank-      Latest         Forecast stages
-               Flood  full      observed        ...for 7 am...
Location       stage  stage    stage/time       Sat  Sun  Mon  Tue
New Munster     11.0  10.0  10.00 04 AM 04/01  11.5 11.3 10.7 10.1

-                   Highest      24 hour change
-                   observed     in river stage
-                   stage in      (ft.) up to      Highest stage
-                   the last    latest observed     forecast in
-                   7 days          stage           next 7 days
New Munster      9.93  03 AM 04/01    0.97      11.50 07 AM 04/02

Below is the latest predicted precipitation information in 6 hour
increments for the listed sites. This information is updated twice
daily - in the morning and evening. Precipitation prediction is for
48 hours into the future from September through February and for 24
hours into the future from March through August.

New Munster: 6 am-noon  Fri Apr 01  0.00
New Munster: noon-6 pm  Fri Apr 01  0.04
New Munster: 6 pm-midn  Fri Apr 01  0.00
New Munster: midn-6 am  Sat Apr 02  0.00

What forecasters said that day

The local office's own words before this river flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this river flood watch went out at Mar 31, 9:09 PM CDT, 28 minutes earlier.

Area forecast discussion, Mar 31, 9:09 PM CDT, 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
909 PM CDT THU MAR 31 2016

.UPDATE...

&&

.AVIATION/06Z TAFS/...

IFR CIGS WITH THE WRAP-AROUND REGION OF THE EXITING LOW PRESSURE
SYSTEM WILL RISE TO MVFR FROM THE WEST. SOME VFR CIGS THEN
EXPECTED ESPECIALLY SOUTH CENTRAL. THE PRESSURE GRADIENT WILL BE
WEAK SO EXPECT AREAS OF FOG TO DEVELOP LATE. NOT EXPECTING DENSE
FOG AT THIS TIME. IFR OR LOWER POSSIBLE IN A FEW AREAS.

THE LIGHT RAIN/DRIZZLE SOUTHEAST WILL END. MORE RAIN IS THEN EXPECTED
TO TRACK TOWARD NORTHERN IL LATE TONIGHT. MVFR CLOUDS ASSOCIATED
WITH IT MAY BRUSH SOUTHERN WI. AN AREA OF RAIN ALONG A COLD FRONT
WILL THEN SLIDE SOUTHEAST THROUGH SOUTHERN WISCONSIN
FRIDAY...REACHING SOUTH CENTRAL WISCONSIN FRIDAY MORNING AND THE
SOUTHEAST EARLY FRIDAY AFTERNOON. MVFR CONDITIONS POSSIBLE WITH
THE RAIN.

&&

.PREV DISCUSSION... /ISSUED 354 PM CDT THU MAR 31 2016/

TONIGHT AND FRIDAY...FORECAST CONFIDENCE MEDIUM.

THE 500MB VORT MAX IS SLIDING ACROSS SOUTHERN WI THIS AFTERNOON.
THERE IS CLEARING ON RADAR AND SATELLITE ACROSS SOUTHERN WI WITH THE
VORT. PRECIP WITH THE WRAP-AROUND AREA OF THE SURFACE LOW IS FROM LA
CROSSE TO NORTH CENTRAL WI. THAT PRECIP WILL SLIDE EAST AND PERHAPS
CLIP THE NORTHERN MKX FORECAST AREA THIS EVENING. THE LOW CLOUDS
ASSOCIATED WITH THE WRAP-AROUND WILL CROSS ALL OF SOUTHERN WI THIS
AFTERNOON AND EVENING.

ANOTHER POTENT SHORTWAVE TROUGH WITHIN A MORE AMPLIFIED UPPER TROUGH
IS SWINGING THROUGH THE UPPER MIDWEST THIS AFTERNOON. THAT SHORTWAVE
WILL TRACK THROUGH IOWA TONIGHT AND NORTHERN IL FRI MORNING. EXPECT
RAIN SHOWERS WITH THE VORT MAX TO TRACK ALONG AND SOUTH OF THE IL
BORDER FRI MORNING. THEN ANOTHER AREA OF SHOWERS WILL SLIDE
SOUTHEAST ALONG THE UPPER TROUGH AXIS AND A SURFACE COLD FRONT. IT
WILL MOVE THROUGH SOUTHERN WI FRI AFTERNOON. THERE WILL BE LOW LEVEL
DRY AIR IN PLACE SO ONLY A CHANCE FOR SHOWERS IN THE FCST.

THE SURFACE PRESSURE GRADIENT WILL REMAIN VERY WEAK OVER SOUTHERN WI
LATE TONIGHT. EXPECT LOW CLOUDS TO LINGER AND AREAS OF LIGHT FOG TO
DEVELOP. MODEL SOUNDINGS SHOW EITHER DRY AIR RIGHT ABOVE THE SURFACE
OR JUST ENOUGH MIXING WITH WEAK COLD AIR ADVECTION SO NOT EXPECTING
DENSE FOG... BUT IT CANNOT BE RULED OUT.

FRIDAY NIGHT AND SATURDAY...FORECAST CONFIDENCE HIGH

STRONG SHORT WAVE DIVES INTO THE STATE AFTER MIDNIGHT ON NOSE/LEFT
EXIT REGION OF STRONG/150KT/300 MB JET MAX...PUSHING INTO SRN WI BY
12Z SATURDAY. WHILE STRONGEST LAYER Q-VECTOR CONVERGENCE AND LOWER
LEVEL FRONTOGENESIS PUSH EAST OF THE FORECAST AREA AROUND 18Z...THE
MID-LEVEL CYCLONIC FLOW AND INSTABILITY WITH SOME UPPER LEVEL
FORCING IS ENOUGH TO KEEP CHANCE POPS IN  FOR THE AFTERNOON.

THERMAL PROFILES INDICATE ALL SNOW TO START OVERNIGHT
FRIDAY...CHANGING OVER TO A RAIN/SNOW MIX IN THE MORNING AND ALL
RAIN IN THE AFTERNOON IN THE SOUTH HALF OF THE FORECAST
AREA...STAYING ALL SNOW IN THE MORNING WITH A RAIN SNOW MIX IN THE
AFTERNOON ACROSS THE NORTH. COULD SEE 1 INCH TO 1.5 INCH OF
ACCUMULATION IN THE NORTHERN HALF.

LOWS IN THE UPPER 20S AROUND/AFTER MIDNIGHT THEN STEADY OUT
WITH WEAK WARM ADVECTION...OR POSSIBLY WARM A DEGREE OR TWO WEST.
MIDDAY HIGHS ONLY IN THE MID-UPPER 30S BEFORE COOLING IN THE
AFTERNOON WITH GUSTY NW WINDS BEHIND THE DEEPENING SURFACE WAVE
THAT WILL APPROACH WIND ADVISORY CRITERIA.

SATURDAY NIGHT INTO SUNDAY NIGHT...FORECAST CONFIDENCE MEDIUM

WEAK SURFACE RIDGING BRINGS A QUIET AND COOL SATURDAY NIGHT IN NW
FLOW...WITH ANOTHER CLIPPER-TYPE SHORT WAVE RUNNING WITH THE RIGHT
ENTRANCE REGION OF 300 MB JET MAX DROPPING ACROSS THE STATE SUNDAY
AFTERNOON. SOME DIFFERENCES WITH TRACK OF SURFACE LOW WILL IMPACT
PRECIPITATION TYPE...BUT LAYER MAX TEMP FORECASTS INDICATE WILL BE
MAINLY RAIN SUNDAY AFTERNOON AND EVENING TURNING TO SNOW ACROSS
THE NORTH BEFORE ENDING.

LONG TERM...MONDAY THROUGH THURSDAY...FORECAST CONFIDENCE MEDIUM

A COOLER THAN NORMAL START AS UPPER MIDWEST WILL BE IN NW FLOW
BETWEEN DEEPENING EASTERN TROUGH AND WESTERN RIDGE. RIDGING SHIFTS
OVER TUESDAY AS WAVE PUSHES OUT OF THE INTER-MOUNTAIN REGION INTO
THE CENTRAL PLAINS. THIS WAVE HERALDS THE START OF A WET PERIOD AS
IT PUSHES INTO THE UPPER MIDWEST...AND WITH SUBSEQUENT SHORT WAVE
ENERGY DIVING INTO IT... DEEPENS INTO A BROAD 500 MB TROUGH OVER THE
CENTRAL U.S. THAT LINGERS OVER THE REGION THROUGH THURSDAY. MAINLY
RAIN EXPECTED TUESDAY AND WEDNESDAY WITH WARMING TEMPS...THOUGH
THERE WILL BE A NOCTURNAL MIX WITH SNOW WITH LITTLE TO NO
ACCUMULATIONS TUESDAY NIGHT...AND WITH THE COLD ADVECTION WEDNESDAY
NIGHT.

AVIATION/12Z TAFS/...

DRY AIR IS HELPING TO IMPROVE CIG/VSBY TO MVFR. MVFR CIGS WITH THE
WRAP-AROUND REGION OF THE EXITING LOW PRESSURE SYSTEM WILL LINGER
ACROSS SOUTHERN WI THROUGH AT LEAST MIDNIGHT. THEN THE PRESSURE
GRADIENT WILL BE WEAK SO EXPECT AREAS OF FOG TO DEVELOP. NOT
EXPECTING DENSE FOG AT THIS TIME... BUT IT CANNOT BE RULED OUT DUE
TO LIGHT WINDS AND THE RECENT RAIN. IFR OR LOWER POSSIBLE IN FOG.

RAIN IS EXPECTED TO TRACK THROUGH NORTHERN IL LATE TONIGHT. MVFR
CLOUDS ASSOCIATED WITH IT MAY BRUSH SOUTHERN WI. A LINE OF RAIN
ALONG A COLD FRONT WILL THEN SLIDE SOUTHEAST THROUGH THE STATE
FRIDAY... AND POSSIBLY DRY UP BY THE TIME IT REACHES SOUTHERN WI IN
THE AFTERNOON. MVFR POSSIBLE WITH THIS LINE/COLD FRONT.

MARINE...

A FEW NORTHERLY GUSTS TO 25 KNOTS EXPECTED IN THE WAKE OF A COLD
FRONT THROUGH LATE AFTERNOON. NOT EXPECTING WIDESPREAD CONDITIONS SO
NO HEADLINE.

STRONG LOW PRESSURE TRACKING NORTH OF THE AREA ON SATURDAY WILL
POTENTIALLY BRING NORTHWEST GALE FORCE CONDITIONS SATURDAY...
DIMINISHING SATURDAY NIGHT.

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
LM...NONE.
&&

UPDATE...HENTZ
TONIGHT/FRIDAY AND AVIATION/MARINE...MRC
FRIDAY NIGHT THROUGH THURSDAY...REM
Hazardous weather outlook, Mar 31, 3:44 PM CDT, 5 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
344 PM CDT THU MAR 31 2016

WIZ046-047-051-052-056>060-062>072-012045-
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
344 PM CDT THU MAR 31 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN.

.DAY ONE...TONIGHT

SOME RIVERS MAY APPROACH FLOOD STAGE DUE TO THE RECENT RAINFALL.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH THURSDAY

SOME RIVERS MAY APPROACH FLOOD STAGE DUE TO THE RECENT RAINFALL.

STRONG WINDS WILL APPROACH WIND ADVISORY CRITERIA SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

LMZ643>646-012045-
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
344 PM CDT THU MAR 31 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN.

.DAY ONE...TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH THURSDAY

A GALE WARNING MAY BE NEEDED SATURDAY AND SATURDAY EVENING FOR
BRISK WEST TO NORTHWEST WINDS.

REM
WWW.WEATHER.GOV/MKX

The office that day

Everything else NWS Milwaukee, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 31, 10:39 PM CDTGale WatchMKX16 hr
Apr 1, 4:26 AM CDTRiver Flood WarningMKXKenosha69 hr
Apr 1, 2:15 PM CDTWind AdvisoryMKXColumbia, Dane, Dodge, Fond du Lac, Green, Green Lake and 14 more28 hr
Apr 1, 2:53 PM CDTGale WarningMKX30 hr

Nearby

River Flood Watches in Wisconsin, 2016River Flood Watches in Illinois, 2016Every river flood watch in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.